Wildfire, White
- When
- March 16, 8:30 AM CST to 4:30 PM CST
- Where
- White forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
Vegetation that was mostly dormant, gusty winds, and low humidities made conditions favorable for wildfires on the 16th. Two fires exceeded 100 acres.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Vegetation that was mostly dormant, gusty winds, and low humidities made conditions favorable for wildfires on the 16th. Two fires exceeded 100 acres. In White County, the White No. 1 Fire burned 150 acres 6 miles southwest of Searcy. In Stone County, the Iron Mountain Fire burned 123 acres 1 mile west of St. James.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 16, 5:30 AM CST, 3 hours earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT MAR 16 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THE WILD FIRE DANGER WILL AGAIN BE ELEVATED TODAY...AND THE ARKANSAS FORESTRY COMMISSION DOES HAVE MUCH OF WESTERN AND CENTRAL ARKANSAS AT A MODERATE LEVEL. RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE TODAY AND WIND SPEEDS LOWER A BIT FROM FRIDAY...WHICH WILL OVERALL LOWER THE THREAT. BUT EXTRA CAUTION SHOULD BE TAKEN IF BURNING TODAY. OTHERWISE...A STORM SYSTEM IS FORECAST TO BRING THE NEXT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE NATURAL STATE LATE TONIGHT AS IT GRADUALLY APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM WILL MOVE THROUGH ARKANSAS SUNDAY THROUGH MUCH OF MONDAY AND BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE NATURAL STATE. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE IF THE SYSTEM STALLS OVER THE STATE OR ITS MOVEMENT SLOWS DOWN. OTHERWISE THE THREAT OF ANY SEVERE STORMS WITH THE SYSTEM APPEARS TO BE LOW AT THIS TIME. THIS SYSTEM WILL PUSH EAST OF ARKANSAS EARLY TUESDAY WITH COOLER AND DRY AIR RETURNING TO THE STATE FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429629, 429630.